Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 69, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 8, 2013, 5:20 PM MDT for Bent County, Prowers County, Colorado. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2013, 5:20 PM MDT (23:20 UTC)
- Expired
- Jul 8, 2013, 6:00 PM MDT
- In force
- 40 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bent County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 139 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2345 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
469 WUUS55 KPUB 082320 SVRPUB COC011-099-090000- /O.NEW.KPUB.SV.W.0069.130708T2320Z-130709T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 520 PM MDT MON JUL 8 2013 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME EAST CENTRAL BENT COUNTY IN SOUTHEAST COLORADO... WEST CENTRAL PROWERS COUNTY IN SOUTHEAST COLORADO... * UNTIL 600 PM MDT * AT 513 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF LAMAR...AND MOVING NORTHEAST AT 5 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... LAMAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3823 10265 3803 10248 3793 10273 3803 10281 TIME...MOT...LOC 2317Z 225DEG 6KT 3804 10271 HAIL...<.75IN WIND...60MPH $$ MOORE
2 follow-up statements
584 WWUS55 KPUB 082326 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 526 PM MDT MON JUL 8 2013 COC011-099-090000- /O.CON.KPUB.SV.W.0069.000000T0000Z-130709T0000Z/ BENT CO-PROWERS CO- 526 PM MDT MON JUL 8 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL PROWERS AND EXTREME EAST CENTRAL BENT COUNTIES UNTIL 600 PM MDT... AT 522 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF LAMAR...AND MOVING NORTHEAST AT 5 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... LAMAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3818 10261 3803 10248 3793 10273 3803 10281 TIME...MOT...LOC 2326Z 225DEG 6KT 3805 10270 HAIL...<.75IN WIND...60MPH $$ MOORE
439 WWUS55 KPUB 082338 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 538 PM MDT MON JUL 8 2013 COC011-099-082348- /O.CAN.KPUB.SV.W.0069.000000T0000Z-130709T0000Z/ BENT CO-PROWERS CO- 538 PM MDT MON JUL 8 2013 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PROWERS AND EXTREME EAST CENTRAL BENT COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3818 10261 3803 10248 3793 10273 3803 10281 TIME...MOT...LOC 2338Z 225DEG 6KT 3806 10268 $$ MOORE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:44 PM MDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 8, 2:44 PM MDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 244 PM MDT MON JUL 8 2013 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 241 PM MDT MON JUL 8 2013 ...MONSOON SHIFTED SOUTH A BIT TODAY...WEAKER NORTH... WATER VAPOR PICTURES TELL THE STORY PRETTY WELL FOR TODAY. THE MONSOON MOISTURE PLUME HAS SHIFTED SOUTHWARD A BIT...ALLOWING DRIER AIR TO INFILTRATE ACROSS NORTHERN PARTS OF THE FORECAST AREA. SO FAR TODAY THIS IS HAVING THE EFFECT OF HOLDING MOST CONVECTION TO AREAS SOUTH OF HIGHWAY 50. SURFACE DEWPOINTS NORTH OF US 50 HAVE MIXED OUT INTO THE 30S OVER A LOT OF THE AREA AS A REFLECTION OF THE DRIER AIR ALOFT. SOUTH OF 50...DEWS ARE STILL PRETTY MUCH IN THE 50S AND MONSOON SHOWERS AND THUNDERSTORMS CONTINUE. AS THE AFTERNOON WEARS ON INTO THE EVENING...WE STILL MAY POP A FEW CELLS NORTH OF US 50...PENDING MORE SURFACE HEATING AND CONVECTION DEVELOPING OVER NORTHWEST COLORADO IN SPITE OF THE DRIER AIR. PRIMARY THREATS SOUTH OF 50 ARE AS IN PREVIOUS DAYS INCLUDING LIGHTNING...WIND GUSTS TO AROUND 55 MPH...LOCALLY HEAVY RAIN AND POCKETS OF SMALL HAIL. NORTH OF 50...DUE TO THE DRIER AND HOTTER AIRMASS...THREATS ARE MAINLY LIGHTNING AND WIND GUSTS TO AROUND 55 MPH...WITH LESS HEAVY RAIN AND HAIL POTENTIAL. TOMORROW LOOKS EVEN DRIER WITH EVEN MORE DRY...HOT AIR FILTERING INTO THE REGION. CONVECTION SHOULD BE MORE ISOLATED THAN TODAY AND CONFINED MAINLY TO THE MOUNTAINS. PRIMARY THREATS WILL SHIFT EVEN FARTHER AWAY FROM HEAVY RAIN...AND MORE TOWARD LIGHTNING AND STRONG CONVECTIVE WINDS. HIGHS WILL BE TOPPING OUT AROUND 100 DEGREES UP AND DOWN THE LOWER ARKANSAS RIVER VALLEY...WITH 90S ALL THE WAY UP TO THE TOP OF THE PALMER AND RATON RIDGES. ELSEWHERE...MODEST MID AND HIGH 80S ACROSS THE HIGH VALLEYS...WITH 70S AND 60S AS YOU HEAD UP THE HILL AND FINALLY REACH THE 50S ATOP THE FOURTEENERS. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 241 PM MDT MON JUL 8 2013 ...MORE HEAT LATER THIS WEEK... STATIC WX PATTERN LOOKS TO CONTINUE THROUGH THIS WEEK...AS HIGH PRESSURE REMAINS OVER THE SRN ROCKIES. TYPICAL DIURNAL PATTERN OF CONVECTION IS EXPECTED...ALONG WITH ABOVE AVERAGE TEMPERATURES FOR MOST OF THE EXTENDED PERIOD. WEAK FRONT FROM TUESDAY WILL USHER IN SLIGHTLY COOLER AIR FOR WEDNESDAY...WHICH SHOULD BE THE MOST PLEASANT DAY OF THE WEEK. THE NAM HAS FAIRLY EXTENSIVE CONVECTION DEVELOPING OVER THE ERN MTS AND PLAINS IN THE AFTERNOON...LASTING THROUGH EARLY EVE. SHOULD SEE A SOLID CHANCE OF PRECIP FOR THIS TIME OVER THE I-25 CORRIDOR AND ERN PLAINS. TEMPS SHOULD BE IN THE LOWER 90S AT BEST FOR MOST OF THE PLAINS. COULD SEE SOME LOCALLY HEAVY RAINFALL...ESPECIALLY FOR THE ERN MTS AND POSSIBLY THE FAR ERN PLAINS BY EARLY EVE. THURSDAY-FRIDAY...THE MONSOON PLUME SLOWLY RETURNS OVER WRN PORTIONS OF THE STATE...BUT WITH THE UPPER HIGH CENTERED OVER SE CO...IT WILL BE ANOTHER HOT STRETCH FOR THE PLAINS...WITH TEMPS LIKELY TO HIT 100 DEGREES OR HIGHER FOR SPOTS LIKE KLAA AND KHLX. WHILE MTS SHOULD SEE AT LEAST SCT STORMS...LOOKS FAIRLY DRY TO THE EAST. BY FRIDAY EVE SOME ISOLD TO SCT STORMS SHOULD BE ABLE TO MOVE EWD ONTO THE PLAINS. BY SUNDAY-MONDAY...GLOBAL MODELS BUILD AN INVERTED TROUGH OVER SE CO...AS AN UPPER LOW MOVES WWD THROUGH SRN TX AND NRN MEXICO. IF THIS VERIFIES...COULD SEE ANOTHER PUSH OF UPSLOPE ACROSS THE SRN FRONT RANGE...WHICH WOULD KEEP TEMPS CLOSER TO NORMAL...AND BRING THE THREAT OF MORE SCT STORMS TO THE AREA. ROSE && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 241 PM MDT MON JUL 8 2013 VFR CONDITIONS EXPECTED AT KALS...KCOS AND KPUB TAF SITES THROUGH TUESDAY. STILL A RISK FOR ISOLATED TSRA ALL TAF SITES DURING THE 19Z-00Z HOURS...THOUGH WITH THE AIRMASS DRYING OUT SOME TODAY AND MORE SO TOMORROW...CLOUD BASES UNDER ANY TSRA WILL BE HIGHER THAN PAST FEW DAYS...WITH MOST STORMS PRODUCING GUSTY OUTFLOW WINDS UP TO AROUND 45 KNOTS BUT LESS RAINFALL THAN IN PREVIOUS DAYS. LW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LW LONG TERM...ROSE AVIATION...LW
Hazardous weather outlook, Jul 8, 11:59 AM MDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1159 AM MDT MON JUL 8 2013 COZ058>089-093>099-091800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1159 AM MDT MON JUL 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS. OVER THE PLAINS AND VALLEYS...ISOLATED STORMS ARE EXPECTED FROM MID AFTERNOON INTO THE EARLY EVENING. PRIMARY STORM THREATS TODAY INCLUDE LIGHTNING... WIND GUSTS TO AROUND 55 MPH...AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY...LIMITED MOISTURE IS ANTICIPATED OVER SOUTHERN COLORADO...ALLOWING FOR GENERALLY ISOLATED THUNDERSTORMS. THE MAIN THUNDERSTORM HAZARDS WILL INCLUDE LIGHTNING AND WIND GUSTS TO AROUND 55 MPH. A WEAK COLD FRONT WILL BRING SOME DEEPER MOISTURE BACK TO THE EASTERN MOUNTAINS AND PLAINS WEDNESDAY...BRIEFLY INCREASING THE COVERAGE AND INTENSITY OF STORMS AFFECTING THE EASTERN HALF OF THE AREA. THIS WILL INCREASE THE RISK OF HEAVY RAIN AND RAISE THE THREAT OF FLASH FLOODING ON AREA BURN SCARS. OTHER STORM THREATS WEDNESDAY WILL INCLUDE LIGHTNING...WIND GUSTS TO AROUND 55 MPH AND SMALL HAIL. THURSDAY AND FRIDAY...ISOLATED TO SCATTERED THUNDERSTORMS ARE ANTICIPATED...ESPECIALLY OVER THE WESTERN MOUNTAINS. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE ENTIRE AREA SATURDAY AND SUNDAY. PRIMARY STORM THREATS THURSDAY THROUGH SUNDAY WILL INCLUDE LIGHTNING...WIND GUSTS TO AROUND 55 MPH AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE IN AND NEAR AREA BURN SCARS THROUGH THIS EVENING. 50/50
In the hours before
Special weather statement, Jul 8, 4:19 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 419 PM MDT MON JUL 8 2013 COZ097-098-082245- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- 419 PM MDT MON JUL 8 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN BENT COUNTY IN SOUTHEAST COLORADO... SOUTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO... AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 21 MILES SOUTH OF JOHN MARTIN RESERVOIR...OR 31 MILES SOUTHEAST OF LA JUNTA...WHICH WAS MOVING TOWARD THE EAST AT 50 MPH. THE STRONG STORMS WILL IMPACT MAINLY RURAL AREAS OF SOUTHWESTERN PROWERS COUNTY AND SOUTHEASTERN BENT COUNTY. WINDS AROUND 55 MPH AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 8, 4:56 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 456 PM MDT MON JUL 8 2013 COZ097-098-082330- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- 456 PM MDT MON JUL 8 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL BENT COUNTY IN SOUTHEAST COLORADO... NORTHERN PROWERS COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES...LAMAR. AT 452 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 12 MILES SOUTHWEST OF LAMAR...WHICH WAS MOVING TOWARD THE NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... LAMAR. HOLLY. HARTMAN. GRANADA. BRISTOL. WINDS AROUND 55 MPH AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.